Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 398, NWS Tulsa, OK

July 3, 20174 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2017, 11:09 PM CDT for 4 counties in Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 11:09 PM CDT (04:09 UTC)
Expired
Jul 4, 2017, 12:00 AM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 43 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 8:39 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2711 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
1.7
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WUUS54 KTSA 040409
SVRTSA
OKC037-107-111-143-040500-
/O.NEW.KTSA.SV.W.0398.170704T0409Z-170704T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1109 PM CDT MON JUL 3 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Eastern Creek County in northeastern Oklahoma...
  Northern Okmulgee County in northeastern Oklahoma...
  Southern Tulsa County in northeastern Oklahoma...
  Northeastern Okfuskee County in east central Oklahoma...

* Until midnight CDT

* At 1109 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles south of Keystone State Park to 3 miles
  southeast of Kellyville to 3 miles southeast of Slick, moving east
  at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Sand Springs...                   Okmulgee...
  Bixby...                          Sapulpa...
  Jenks...                          Okfuskee...
  Glenpool...                       Kiefer...
  Beggs...                          Mounds...
  Kellyville...                     Slick...
  Preston...                        Bald Hill...
  Okmulgee State Park...            Liberty...
  Gray...                           Hectorville...

This includes Interstate 44 between mile markers 194 and 231.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3619 9584 3591 9576 3590 9576 3590 9582
      3586 9582 3585 9577 3573 9577 3573 9572
      3570 9571 3557 9627 3606 9643
TIME...MOT...LOC 0409Z 271DEG 34KT 3605 9628 3590 9618 3573 9622 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
541 
WWUS54 KTSA 040431
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1131 PM CDT MON JUL 3 2017

OKC107-040441-
/O.CAN.KTSA.SV.W.0398.000000T0000Z-170704T0500Z/
Okfuskee OK-
1131 PM CDT MON JUL 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKFUSKEE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

LAT...LON 3582 9611 3602 9619 3619 9584 3592 9578
      3590 9582 3586 9582 3582 9579 3573 9577
      3569 9575 3559 9619 3564 9619 3564 9623
TIME...MOT...LOC 0431Z 270DEG 34KT 3600 9606 3589 9594 3572 9599 

$$

OKC037-111-143-040500-
/O.CON.KTSA.SV.W.0398.000000T0000Z-170704T0500Z/
Creek OK-Okmulgee OK-Tulsa OK-
1131 PM CDT MON JUL 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN CREEK...NORTHERN OKMULGEE AND SOUTHEASTERN TULSA
COUNTIES...

At 1131 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Sapulpa to 5 miles southwest of Bixby
to Preston, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Okmulgee...                       Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Kiefer...
Beggs...                          Mounds...
Preston...                        Bald Hill...
Okmulgee State Park...            Liberty...
Hectorville...                    Leonard...

This includes Interstate 44 between mile markers 208 and 231.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3582 9611 3602 9619 3619 9584 3592 9578
      3590 9582 3586 9582 3582 9579 3573 9577
      3569 9575 3559 9619 3564 9619 3564 9623
TIME...MOT...LOC 0431Z 270DEG 34KT 3600 9606 3589 9594 3572 9599 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
184 
WWUS54 KTSA 040457
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1157 PM CDT MON JUL 3 2017

OKC037-111-143-040507-
/O.EXP.KTSA.SV.W.0398.000000T0000Z-170704T0500Z/
Creek OK-Okmulgee OK-Tulsa OK-
1157 PM CDT MON JUL 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CREEK...NORTHERN
OKMULGEE AND SOUTHEASTERN TULSA COUNTIES WILL EXPIRE AT MIDNIGHT
CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
to 45 mph are still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

LAT...LON 3582 9611 3602 9619 3619 9584 3592 9578
      3590 9582 3586 9582 3582 9579 3573 9577
      3569 9575 3559 9619 3564 9619 3564 9623
TIME...MOT...LOC 0457Z 271DEG 34KT 3600 9576 3589 9564 3572 9569 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:09 PM CDT, 2 hours earlier.

Area forecast discussion, Jul 3, 9:09 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
909 PM CDT Mon Jul 3 2017

...UPDATE...

.DISCUSSION...
Leading edge of the developing MCS currently pushing east and
southeast into Osage/Pawnee counties in Northeast Oklahoma this
evening. In response...severe thunderstorm watch has been issued
to cover the majority of Eastern Oklahoma through 08z tonight.
Within this complex...strong to severe wind gusts along with high
rain rates have been observed. Scattered storms out ahead of the
MCS have already produced some heavy rainfall across parts of
Northeast Oklahoma and with additional rainfall moving into the
CWA...areas of flashing flooding could become a concern.

The MCS is expected to push into Northwest Arkansas in the 07-09z
time frame. Latest short-term model solutions try to weaken the
main convective line some as it enters into Northwest Arkansas.
Though...gusty to strong winds and periods of heavy rainfall will
be possible into the early morning hours Tuesday as the main MCV
moves through the CWA.

For the evening update...have increased pops to account for
current thinking on timing as the MCS moves across the CWA. Also
have increased QPF for tonight as reports of in the 1-2" range
have been observed across Northwest Oklahoma. For the rest of
tonights forecast...made a few tweaks to account for current
trends and observations.

Forecast already sent with the issuing of the watch.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  86  68  88 /  80  60  40  40
FSM   72  86  71  89 /  80  70  60  50
MLC   72  87  70  86 /  80  50  50  40
BVO   70  85  66  88 /  80  60  30  30
FYV   67  81  67  84 /  80  60  60  50
BYV   68  81  68  82 /  80  60  60  50
MKO   71  82  67  86 /  80  60  50  40
MIO   70  83  68  86 /  80  60  50  40
F10   70  85  69  86 /  80  60  50  40
HHW   72  87  73  90 /  80  30  50  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
AVIATION.....30
Hazardous weather outlook, Jul 3, 9:28 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
928 PM CDT Mon Jul 3 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
928 PM CDT Mon Jul 3 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated Eastern Oklahoma. Limited Northwest Arkansas.
 	ONSET...Ongoing Eastern Oklahoma. After 1 AM Northwest Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A large thunderstorm complex entering into Eastern Oklahoma late
this evening will continue to spread across the region into the
overnight hours and push into Northwest Arkansas late tonight.
Damaging winds in the 60 to 70 mile per hour range will be the
primary threat along with a lesser threat of hail possible with
this complex. The greater severe potential continues to be across
much of Eastern Oklahoma into the overnight hours with limited
severe potentials across Northwest Arkansas late tonight.

Also...periods of heavy rainfall will spread across the region
during the night with rain rates of around one inch per hour and
greater at times. This additional heavy rainfall on top of recent
rains will again increase the potential for flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing early Tuesday as a large storm
complex is likely to be moving across the region. Instability
across the region will allow for a continued severe potential
Tuesday. The unsettled weather pattern will continue with
thunderstorm chances Wednesday...however the trend will be for
drier and warmer weather for late week. The next cold front is
forecast to move into the region over the weekend with a chance of
thunderstorms returning.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 3, 10:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND GST     CLEVELAND               36.31N 96.46W
07/03/2017  M70 MPH          PAWNEE             OK   BROADCAST MEDIA

            TIME ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Jul 3, 10:20 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      HOMINY                  36.41N 96.39W
07/03/2017                   OSAGE              OK   LAW ENFORCEMENT

            WAIST DEEP WATER IN HOMINY.

&&

AEJ
Local storm report, Jul 3, 10:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HEAVY RAIN       HOMINY                  36.41N 96.39W
07/03/2017  M4.33 INCH       OSAGE              OK   EMERGENCY MNGR

            24 HOUR RAINFALL.

&&

AEJ
Special weather statement, Jul 3, 10:28 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1028 PM CDT MON JUL 3 2017

OKZ054-059-060-064-040415-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
1028 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHEASTERN
CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL
1115 PM CDT...

At 1028 PM CDT, strong thunderstorms were located along a line
extending from 5 miles north of Walnut Creek State Park to 2 miles
southwest of Keystone State Park. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Northwestern Tulsa...             Sand Springs...
Sapulpa...                        Skiatook...
Mannford...                       Westport...
Keystone State Park...            Walnut Creek State Park...
Gray...

This includes Interstate 44 between mile markers 213 and 219.

A severe thunderstorm watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

LAT...LON 3641 9601 3604 9600 3600 9636 3640 9637
TIME...MOT...LOC 0328Z 279DEG 19KT 3633 9631 3611 9629
Local storm report, Jul 3, 10:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     FLASH FLOOD      HOMINY                  36.41N 96.39W
07/03/2017                   OSAGE              OK   EMERGENCY MNGR

            SEVERAL STREETS BLOCKED OFF IN HOMINY. STALLED CARS ON
            HIGHWAY 99 ON THE SOUTH END OF TOWN AS WELL AS ON EAST
            MAIN STREET JUST OFF OF 99.

&&

LACY
Local storm report, Jul 3, 10:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HEAVY RAIN       HOMINY                  36.41N 96.39W
07/03/2017  M4.57 INCH       OSAGE              OK   EMERGENCY MNGR

&&

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:33 PM CDTSpecial Weather StatementTSAOsage27 min
Jul 3, 7:42 PM CDTSpecial Weather StatementTSAOsage33 min
Jul 3, 8:03 PM CDTSpecial Weather StatementTSAOsage27 min
Jul 3, 8:13 PM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 3, 8:27 PM CDTFlash Flood WarningTSAOsage8 hr
Jul 3, 8:30 PM CDTSpecial Weather StatementTSAOsage30 min
Jul 3, 8:51 PM CDTFlash Flood WarningTSAOsage8 hr
Jul 3, 8:55 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee65 min
Jul 3, 9:23 PM CDTAreal Flood AdvisoryTSACherokee3 hr
Jul 3, 9:39 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min
Jul 3, 10:14 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa61 min
Jul 3, 10:28 PM CDTSpecial Weather StatementTSATulsa47 min
Jul 3, 10:38 PM CDTSevere Thunderstorm WarningTSAOkfuskee67 min
Jul 3, 10:59 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jul 3, 11:09 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa, Wagoner4 hr
Jul 3, 11:37 PM CDTTornado WarningTSAOkmulgee18 min
Jul 3, 11:49 PM CDTTornado WarningTSAMuskogee, Okmulgee, Wagoner26 min
Jul 4, 12:02 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Wagoner28 min
Jul 4, 12:04 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Okmulgee, Wagoner41 min
Jul 4, 12:46 AM CDTSpecial Weather StatementTSAMuskogee, Pittsburg59 min
Jul 4, 1:24 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah66 min
Jul 4, 1:29 AM CDTSpecial Weather StatementTSALatimer, Pushmataha61 min
Jul 4, 3:36 AM CDTSpecial Weather StatementTSALatimer, Pushmataha39 min
Jul 4, 3:58 AM CDTSpecial Weather StatementTSALatimer32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.